Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 110, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 14, 1995, 4:35 PM EDT for Halifax County, Virginia. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1995, 4:35 PM EDT (20:35 UTC)
- Expired
- Jun 14, 1995, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Halifax County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KRNK 142035 RRA SVRRNK VAC083-142115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 435 PM EDT WED JUN 14 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM EDT FOR THE FOLLOWING COUNTY... IN SOUTH CENTRAL VIRGINIA ...HALIFAX COUNTY AT 435 PM RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF CODY...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE AFFECTING CODY BY 445 PM AND VOLENS BY 500 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. SPN/JDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:05 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 14, 2:05 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 205 PM EDT WED JUN 14 1995 RECOMMENDATIONS... ALL...CLR/BECOMING CLR TONIGHT. MINS NEAR MOS FOR CITY LOCATIONS... BUT LOWER FOR OUTLYING AREAS. THU...SUNNY. MAX NEAR MOS. DISCUSSION... STRONG...BUT DRY CONVECTION MIXED DOWN SOME GUSTY WINDS FROM H8 AND ABOVE FOR THE AFTERNOON. AS OF 17Z VIS SAT PIX ALSO SHOING SOME CU BEGINING TO FORM ACROSS ALLEGHANY HILANDS ON NWD. ONCE SUNSETS BOTH WINDS AND CU SHUD DISAPR OVR CWA. AIR RATHER DRY AND WITH LIGHT WINDS WUD EXPCT TO SEE SOME CHILLY TEMPS TONITE IN VLYS...ESPCLY W OF BLUE RIDGE. MOS MINS TONIGHT LUK GUD FOR CITY/TOWN LOCATIONS BUT RANGE OPENED DOWN A CATEG FOR "COUNTRY" LOCATIONS. THU TO BE A MORE TRANQUIL DAY WINDWISE ACRS REGION. STILL NEAR TROF TRYING TO EXIT OFF THE COAST...WITH VORT TAILS SWINGING THRU AREA FROM THE NORTH AND WEAK SHRWV PASSING TO SOUTH. WITH LIMITED RH THO AND SINKING AT 36 HRS ON I300 WE SHUD SEE PLNTY OF SUN. MAX/S TO BE TDY MAX + ABOUT 1-3 DEGREES...ESPECIALLY ON WEST SIDE OF BLUE RIDGE. FRI SIMILAR TO THU...NOT SURE ABT RAISING MAX'S AS MUCH AS MOS BASED ON 48-60 H8 TEMPS BEING SAME AS 12-36 HRS. SPN
In the hours before
Special weather statement, Jun 14, 11:55 AM EDT, 4 hours 40 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-151200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1155 AM EDT WED JUN 14 1995 ...SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT... A COLD FRONT APPROACHING VIRGINIA FROM THE NORTH LATE THIS AFTERNOON MAY TRIGGER ISOLATED THUNDERSTORMS ACROSS THE ALLEGHANY HIGHLANDS. IF ANY THUNDERSTORMS DEVELOP...THEY SHOULD NOT BE SEVERE. SPOTTER ACTIVATION SHOULD NOT BE REQUIRED THROUGH TONIGHT. NOGUEIRA
Special weather statement, Jun 14, 11:57 AM EDT, 4 hours 38 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-151200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1155 AM EDT WED JUN 14 1995 ...SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT... A COLD FRONT APPROACHING VIRGINIA FROM THE NORTH LATE THIS AFTERNOON MAY TRIGGER ISOLATED THUNDERSTORMS ACROSS THE ALLEGHANY HIGHLANDS. IF ANY THUNDERSTORMS DEVELOP...THEY SHOULD NOT BE SEVERE. SPOTTER ACTIVATIO*N SHOULD NOT BE REQUIRED THROUGH TONIGHT. NOGUEIRA
Local storm report, Jun 14, 4:23 PM EDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT TUE JUN 13 1995
DATE/TIME COUNTY/CITY EVENT
14/327 PM LYNCHBURG NICKEL SIZE HAIL REPORTED
BY SPOTTER AT CAMPBELL STREET.
NOGUEIRA
11/755 PM ROANOKE COUNTY 58 MPH WINDS IN CAVE SPRINGS.
11/830 PM- PITTSYLVANIA COUNTY SEVERAL CREEKS SEVERAL FEET
11/1030 PM OUT OF THEIR BANKS.
MTEThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:31 PM EDT | Severe Thunderstorm Warning | RNK | Campbell | 29 min |
| Jun 14, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 39 min |
| Jun 14, 3:51 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Campbell | 54 min |
| Jun 14, 3:57 PM EDT | Severe Thunderstorm Warning | RNK | Campbell | 33 min |
| Jun 14, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 46 min |
| Jun 14, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Campbell | 28 min |
| Jun 14, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Jun 14, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.